Alert archive / Illinois / Tornado Warnings in 2008
Tornado Warning 58, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Dec 27, 2008, 5:55 PM CST for Jefferson County, Wayne County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2008, 5:55 PM CST (23:55 UTC)
- Expired
- Dec 27, 2008, 6:30 PM CST
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
Counties Jefferson County, IL, Wayne County, IL
The radar
The Evansville,IN radar (KVWX), 84 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 27, 1:52 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.9 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 538 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 451 m²/s²
- 0-3 km storm-relative helicity
- 455 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Dec 27, 2:58 PM CST, 2 hours 57 minutes earlier.
Area forecast discussion, Dec 27, 2:58 PM CST, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
258 PM CST SAT DEC 27 2008
.DISCUSSION...
WILL NEED TO BE AS BRIEF AS POSSIBLE TODAY DUE TO INCOMING SEVERE
WEATHER THREAT.
VERY STRONG WIND PROFILES TODAY...WITH 50KT WINDS JUST OFF THE DECK.
SQUALL LINE JUST OFF TO OUR WEST EARLY THIS AFTERNOON HAS HISTORY OF
SPORADIC WIND DAMAGE AND 65 MPH WINDS. WILL NOT TAKE MUCH DOWNWARD
MOMENTUM TO BRING VERY STRONG WINDS ALOFT DOWN TO THE SURFACE. IN
ADDITION...WIND PATTERN ALOFT SUGGESTS THE POSSIBILITY OF ISOLATED
SUPERCELL/TORNADO THREAT. DECENT INSTABILITY PROGGED THIS AFTERNOON
WEST OF THE MS RIVER...WITH LI'S IN THE -1 TO -3 RANGE. HOWEVER...
INSTABILITY REALLY GETS SQUASHED DOWN TO THE SOUTH THIS EVENING.
THEREFORE...WILL LIKELY SEE A DECREASE IN STORM INTENSITY AS THE
EVENING PROGRESSES. LOOKS FAIRLY CERTAIN THAT MOST AREAS WILL AT
LEAST GET ANOTHER HEAVY SHOT OF RAIN EITHER LATE THIS AFTERNOON
(WEST) OR THIS EVENING (FURTHER EAST). THINK TOTALS WILL BE IN THE
HALF INCH TO INCH RANGE. AM CURRENTLY ASSUMING THE MODELS ARE
CORRECT IN SPEEDING THE SYSTEM THROUGH ALL AREAS WITHIN ABOUT A
RATHER SHORT (3 TO 4 HOUR) PERIOD...SO NO FLOOD WATCH WILL BE ISSUED
AT THIS TIME.
HAVE BEEN GETTING REPORTS OF 40 TO 50 MPH WIND GUSTS TODAY..WITH
ISOLATED 50 TO 60 MPH...ESP IN HIGHER TERRAIN...SO WILL LEAVE THE
WIND ADVISORY POSTED FOR EARLY TONIGHT.
IN THE WAKE OF THIS SYSTEM...PACIFIC HIGH PRESSURE WILL PREVAIL OVER THE
REGION THROUGH THE MAJORITY OF THE UPCOMING WEEK.
&&
.AVIATION...
STRONG SOUTH WINDS WILL REMAIN THE PRIMARY HAZARD THROUGH EARLY THIS
EVENING. GUSTS COULD BE LOCALLY UP TO 40 KNOTS. A LINE OF STORMS
WILL ACCOMPANY A STRONG COLD FRONT AS IT CROSSES OUR REGION THIS
EVENING. THESE STORMS WILL PRODUCE LOCALLY EVEN HIGHER GUSTS. THE
DURATION OF SEVERE STORMS WILL BE BRIEF SINCE THEY WILL BE FAST
MOVING. BRIEF IFR CONDITIONS WILL OCCUR IN STORMS. IN THE WAKE OF
THE FRONT...WINDS WILL BE GUSTY FROM THE WEST BUT NOT AS STRONG AS
THIS AFTERNOON. SKIES WILL BECOME CLEAR BY MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WIND ADVISORY THROUGH 9 PM CST THIS EVENING FOR
BALLARD-CALDWELL-CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-
DAVIESS-FULTON-GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-
LYON-MARSHALL-MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION
KY-WEBSTER.
MO...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.
IL...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.
IN...WIND ADVISORY THROUGH 9 PM CST THIS EVENING
FOR GIBSON-PIKE-POSEY-SPENCER-VANDERBURGH-WARRICK.
&&
PUBLIC.....MEFFERT
AVIATION...MYHazardous weather outlook, Dec 27, 2:14 PM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 214 PM CST SAT DEC 27 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 214 PM CST SAT DEC 27 2008 ...OUTBREAK OF SEVERE THUNDERSTORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH REMAINS IN EFFECT FOR SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS...AS WELL AS A SMALL PART OF WESTERN KENTUCKY UNTIL 7 PM. ACROSS SOUTHWEST INDIANA AND MOST OF WESTERN KENTUCKY...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. THERE EXISTS THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND ISOLATED TORNADOES IN THE TORNADO WATCH AREA. THE PRIMARY TIME FRAME IS FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS. ISOLATED WIND DAMAGE AND POSSIBLY A TORNADO ARE THE PRIMARY HAZARDS IN THE SLIGHT RISK AREA. THE TIME FRAME IN THE SLIGHT RISK AREA WOULD BE MAINLY DURING THE EVENING AND EARLY NIGHT TIME HOURS. IN ADDITION TO STRONG WINDS AT THE SURFACE AND ALOFT...PLENTY OF WARMTH AND MOISTURE IS IN PLACE. THESE INGREDIENTS MAY COMBINE WITH A STRONG COLD FRONT TO PRODUCE A LINE OF SEVERE STORMS. A FEW TORNADIC SUPERCELLS ARE NOT OUT OF THE QUESTION...EITHER ALONG OR AHEAD OF THE LINE. THE MOTION OF INDIVIDUAL STORMS WILL BE NORTHEAST AROUND 60 MPH. THE MOVEMENT OF THE LINE OF STORMS WITH THE COLD FRONT SHOULD MOVE EAST AROUND 40 TO 50 MPH. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH 9 PM THIS EVENING. STRONG SOUTH WINDS AHEAD OF THE COLD FRONT WILL RANGE FROM 20 TO 35 MPH WITH GUSTS TO 45 MPH. SEE THE WIND ADVISORY PRODUCT FOR MORE DETAILS. SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN...RESULTING IN MINOR FLOODING OF POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED IN THE TORNADO WATCH AREA. SPOTTER ACTIVATION MAY BE REQUESTED IN THE SLIGHT RISK AREA. MY/JAP
In the hours before
Special weather statement, Dec 27, 3:10 PM CST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CST SAT DEC 27 2008 MOZ100-107>109-272215- WAYNE MO-CARTER-RIPLEY-BUTLER- INCLUDING THE CITIES OF...PIEDMONT...VAN BUREN...DONIPHAN... POPLAR BLUFF 310 PM CST SAT DEC 27 2008 ...STRONG STORMS MOVING INTO SOUTHEAST MISSOURI... A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EASTWARD INTO PORTIONS OF SOUTHEAST MISSOURI THROUGH 4 PM. STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 60 TO 70 MPH...WHILE THE LINE WILL MOVE MUCH MORE SLOWLY EASTWARD. VAN BUREN...FREMONT...PIEDMONT AND DONIPHAN WILL BE THE MOST LIKELY PLACES TO EXPERIENCE THE STRONG WINDS THROUGH 4 PM. IN ADDITION...AHEAD OF THE SHOWERS AND STORMS...SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA. DRS
Special weather statement, Dec 27, 4:57 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 457 PM CST SAT DEC 27 2008 ILZ075-080-084-088-092-MOZ076-086-087-100-107>112-114-280100- JEFFERSON-PERRY IL-JACKSON-UNION IL-ALEXANDER-PERRY MO-BOLLINGER- CAPE GIRARDEAU-WAYNE MO-CARTER-RIPLEY-BUTLER-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...MOUNT VERNON...PINCKNEYVILLE... CARBONDALE...JONESBORO...CAIRO...PERRYVILLE...MARBLE HILL... CAPE GIRARDEAU...PIEDMONT...VAN BUREN...DONIPHAN...POPLAR BLUFF... BLOOMFIELD...SIKESTON...CHARLESTON...NEW MADRID 457 PM CST SAT DEC 27 2008 ...STRONG STORMS MOVING THROUGH SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS... A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE EASTWARD INTO PORTIONS OF SOUTHEAST MISSOURI THROUGH 7 PM. STRONG AND POTENTIALLY DAMAGING WINDS WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS. INDIVIDUAL STORMS WILL MOVE TO THE NORTHEAST AT 50 TO 60 MPH...WHILE THE LINE WILL MOVE MUCH MORE SLOWLY EASTWARD. NEW MADRID...SIKESTON AND CAPE GIRARDEAU MISSOURI...AS WELL AS ANNA AND TAMAROA ILLINOIS WILL BE THE MOST LIKELY PLACES TO EXPERIENCE THE STRONG WIND GUSTS OF 40 TO 50 MPH. IN ADDITION...AHEAD OF THE SHOWERS AND STORMS...SOUTH WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS UP TO 45 MPH POSSIBLE. BEHIND THE LINE OF STORMS MANY COMMUNITIES MAY EXPERIENCE SHORT PERIOD OF TORRENTIAL RAINS...WITH ACCUMULATIONS OF ONE HALF INCH OR MORE IN A VERY SHORT AMOUNT OF TIME. TORNADO WATCH IS ALSO IN EFFECT FOR THE AREA.
Local storm report, Dec 27, 5:42 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
542 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
12/27/2008 JACKSON IL EMERGENCY MNGR
UTILITY POLES AND NUMEROUS TREES DOWN IN AND AROUND THE
COMMUNITY. AT LEAST ONE TREE DOWN ON VEHICLE WITH PERSONS
INSIDE.
&&
SMITTYLocal storm report, Dec 27, 5:43 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
543 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST GORDONVILLE 37.31N 89.67W
12/27/2008 E60 MPH CAPE GIRARDEAU MO EMERGENCY MNGR
ALSO...POWER OUTAGES IN MILLERSVILLE AND DELTA
&&
DLLLocal storm report, Dec 27, 5:44 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CST SAT DEC 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG DEXTER 36.79N 89.96W
12/27/2008 STODDARD MO EMERGENCY MNGR
TELEPHONE POLES DOWN WITH INDIVIDUALS TRAPPED.
&&
SMITTYSpecial weather statement, Dec 27, 5:54 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 554 PM CST SAT DEC 27 2008 ILZ076>078-082-083-086-087-090-091-094-INZ081-085-086-KYZ005>015- 018-280100- WAYNE IL-EDWARDS-WABASH-HAMILTON-WHITE-SALINE-GALLATIN-POPE- HARDIN-MASSAC-GIBSON-POSEY-VANDERBURGH-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HENDERSON- INCLUDING THE CITIES OF...FAIRFIELD...ALBION...MOUNT CARMEL... MCLEANSBORO...CARMI...HARRISBURG...SHAWNEETOWN...GOLCONDA... ELIZABETHTOWN...METROPOLIS...FORT BRANCH...POSEYVILLE... EVANSVILLE...PADUCAH...MAYFIELD...SMITHLAND...BENTON...MURRAY... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... HENDERSON 554 PM CST SAT DEC 27 2008 ...LINE OF STRONG STORMS MOVING EASTWARD THROUGH PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY... SHORTLY BEFORE 6 PM...A LINE OF STRONG STORMS EXTENDED FROM NEAR MOUNT VERNON ILLINOIS SOUTHWEST THROUGH ANNA...THEN THROUGH SIKESTON TO PORTAGEVILLE MISSOURI. THESE STORMS HAVE A HISTORY OF PRODUCING GUSTY WINDS TO 35 TO 50 MPH...PRODUCING SOME WIND DAMAGE AND BRIEF TORRENTIAL RAINS. THROUGH 7 PM...THESE STORMS WILL NEAR THE COMMUNITIES OF MOUNT CARMEL AND HARRISBURG ILLINOIS...AS WELL AS MOUNT VERNON INDIANA AND THE KENTUCKY LAKE AREA. MOTORIST SHOULD USE CAUTION WHEN TRAVELING DUE TO PONDING OF ROADWAYS. INDIVIDUALS OUTDOORS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 4:58 PM CST | Severe Thunderstorm Warning | PAH | Jackson, Union | 32 min |
| Dec 27, 5:45 PM CST | Severe Thunderstorm Warning | PAH | Alexander, Franklin, Hamilton, Jackson, Jefferson, Johnson and 3 more | 30 min |
Nearby
Tornado Warnings in Illinois, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.